A 36-year-old female asked:
5year old male e.o.e diagnosed Thursday did 4 cap fulls of miralax to 12 oz.of water times 3 at 3 hours apart. Thru gtube. Called since Thursday he's only passing what looks like water and coffee grounds. G.I doesn't seem to give me anything to go on. No
1 doctor answer
Dr. Glenn Burns answered
18 years experience in Emergency Medicine
Why prescribed?: That sounds like a "bowel prep" dose of miralax (polyethylene glycol). While there is no danger in that dose, it will cause copious watery stools, which is what is expected. Without knowing more, it sounds like GI is clearing his bowels for a procedure or to correct chronic, severe constipation. That mixture of miralax (polyethylene glycol) to water balances the electrolytes, so don't change the dosing amounts, or he may get dehydrated.
Answered on Nov 12, 2015
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!